Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Using Lidoderm patch on leg for muscle spasm. Drug test shows cocaine. Reason?

I have a very important question, I have been using Lidoderm patches on my leg for muscle spasm and I took a drug test for my pain doctor and it showed up having cocaine in my drug test. I haven't done cocaine sense I was 19 and I am 45 today and I don't know how cocaine showed up when I haven't done it in many yrs. so I want to know does Lidoderm have cocaine in it?
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

Lidoderm patches contain Lidocaine, an anesthetic drug.

Lidocaine and cocaine are entirely different molecules. Hence, chronic use of lidocaine does not produce positive test for cocaine.

However, lidocaine dermal patches, produced in some countries, do use cocaine as a diluent (as has been reported in some studies).

It is therefore possible that the Lidoderm patches may have some cocaine as a diluent. I am not sure if the same is mentioned in the constituents enumerated on the pack. Please do check for it.

Also, I can't comment on the veracity of the information given on the package of Lidoderm by the manufacturing company.

There are several cases all over the world, which have reported as positive for cocaine. Therefore, a false-positive test for cocaine, in patients who have been using Lidocaine dermal patches, cannot be ruled out.

Dr. Karanwal
Answered: Sun, 13 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor